MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil was pre-detached in the microcatheter so the whole procedure system was taken out from the patient and the axium coil was removed.The pushwire was not bent/broken.There was no friction/difficulty during delivery.The physician did not reposition the coil or attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The axium coil and any accessory devices were prepared as indicated in the instructions for use (ifu).  the patient was undergoing surgery for treatment of a saccular, ruptured aneurysm.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened concerto outer carton; within an opened concerto inner pouch and partially within an introducer sheath with the implant coil and distal pusher already deployed out the introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.A small amount of dried blood was found on the pusher and within the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the pusher.The shield coil was found undamaged.The implant coil was found still attached to the pusher.The implant coil was found severely stretched with the polypropylene filament broken.The implant coil was potentially broken but cannot be confirmed due to the severe damages found with the implant.Testing/analysis: a manual detachment was then attempted by breaking the pusher at the break indicator, and the release wire was retracted, detaching the implant coil with no issues.No other anomalies could be observed.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.The implant coil was returned still attached to the pusher.In addition, no issues were observed when detaching the coil using the manual method.It is possible the reported premature detachment was due to the potential implant coil break.The implant coil was found stretched, likely due to advancing/retracting against resistance.Customer reported no resistance was encountered, no repositioning of the coil, rotation of the pusher, continuous flush was used, all devices were prepared per ifu, and vessel tortuosity as normal.Therefore, the likely cause could not be determined.H6.Coding updated based on analysis findings medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18179242
Report Number9612164-2023-05439
Device Sequence Number20755058
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number225549368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale